Alert archive / Louisiana / Small Craft Advisories in 2012

Small Craft Advisory 25, NWS Lake Charles, LA

April 17, 2012

NWS Lake Charles, LA issued this small craft advisory at Apr 17, 2012, 3:38 PM CDT. It took effect at Apr 17, 2012, 5:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2012, 3:38 PM CDT (20:38 UTC)
In effect from
Apr 17, 2012, 5:00 PM CDT
Expired
Apr 18, 2012, 4:00 AM CDT
In force
11 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WHUS74 KLCH 172038
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
338 PM CDT TUE APR 17 2012

...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE WESTERN
COASTAL WATERS THROUGH THIS TOMORROW MORNING...

.STRONG OFFSHORE FLOW WILL CONTINUE OVERNIGHT AND WILL SLOWLY
DISSIPATE AS A WEAK RETURN FLOW BEGINS TO SET IN THIS WEEK.

GMZ470-472-180445-
/O.NEW.KLCH.SC.Y.0025.120417T2200Z-120418T0900Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
338 PM CDT TUE APR 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT WEDNESDAY. 



* WINDS AND SEAS: NORTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY
  HIGHER GUSTS. SEAS 4 TO 6 FEET.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
240 
WHUS74 KLCH 180230
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
930 PM CDT TUE APR 17 2012

...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE WESTERN
COASTAL WATERS THROUGH THIS TOMORROW MORNING...

.MODERATE OFFSHORE FLOW WILL CONTINUE OVERNIGHT AND WILL SLOWLY
DIMINISH WEDNESDAY.

GMZ475-180900-
/O.EXA.KLCH.SC.Y.0025.000000T0000Z-120418T0900Z/
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
930 PM CDT TUE APR 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT WEDNESDAY. 


* WINDS AND SEAS: NORTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY
  HIGHER GUSTS. SEAS 4 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ470-472-180900-
/O.CON.KLCH.SC.Y.0025.000000T0000Z-120418T0900Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
930 PM CDT TUE APR 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
WEDNESDAY. 

* WINDS AND SEAS: NORTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 4 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 12:54 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 17, 12:54 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1254 PM CDT TUE APR 17 2012

.AVIATION...
FRONTAL BOUNDARY TO THE SOUTH IN THE GULF WITH MOISTURE LIFTING
OUT AND ABOVE THIS BOUNDARY WITH SHOWERS FALLING NORTH OF THE I-10
CORRIDOR. THIS HAS HELP TO HOLD CEILINGS DOWN THRU THE MORNING
HOURS. THIS PATTERN WILL SLOWLY GIVE WAY AS SURFACE HIGH PRESSURE
BUILDS DOWN INTO THE REGION TODAY. CLOUDS LOOK TO HOLD THRU THE
LATE EVENING HOURS.

&&

.PREV DISCUSSION... /ISSUED 1039 AM CDT TUE APR 17 2012/

UPDATE...
NO MAJOR CHANGES TO PREVIOUS FCST. TEMPS LOOK TO BE WARMING
ACCORDING TO FCST AND SHOULD INCREASE AS CLOUD COVER BEGINS TO
CLEAR FROM THE WEST. SLIGHTLY TWEAKED WINDS BUT OTHERWISE FCST
LOOKS GOOD TO GO. RD

PREV DISCUSSION... /ISSUED 902 AM CDT TUE APR 17 2012/

UPDATE...
SENT OUT THE UPDATED ZONES TO EXPIRE THE FLASH FLOOD WATCH DO TO
DIMINISHING THREAT FOR CWA. 88D'S SHOW THE STRONGEST STORMS HAVE
MOVED TO THE NORTH AND TO THE EAST OUT OF THE CWA. WILL ISSUE
ROUTINE MORNING UPDATE LATER. RD

PREV DISCUSSION... /ISSUED 648 AM CDT TUE APR 17 2012/

AVIATION...IFR CIGS WILL OVERSPREAD THE AREA THIS MORNING WITH
SOME MVFR VIS AROUND BPT. LIGHT RAIN INTO LFT AND ARA AS WELL.
MUCH DRIER AIR SWEEPS IN LATER TODAY SO WENT VFR WITH CAVOK BY
MID- AFTERNOON. GUST NE WINDS FROM COLD AIR ADVECTION.

SWEENEY

PREV DISCUSSION... /ISSUED 401 AM CDT TUE APR 17 2012/

SYNOPSIS...A CONVECTIVE COMPLEX OFF THE LOUISIANA COAST HAS
WEAKENED AND IS RAINING ITSELF OUT. THE H3 DIVERGENCE FIELD SHOWS
THE CAUSE OF IT ALL QUITE WELL AND THIS FIELD REMAINS PROMINANT
OVER OUR WESTERN COASTAL ZONES, SW AND CEN LA TODAY. A SURFACE
FRONT IS EVIDENT WITH WAVES OVER THE NEAR SHORE WATERS OF TEXAS
AND LOUISIANA, SUPPORTED BY H5 TROFFING MOVING INTO EAST TEXAS TODAY.
WILL KEEP THE FLASH FLOOD WATCH GOING WITH THESE FIELDS IN MIND
UNTIL THIS AFTERNOON WHEN THE H5 TROF MOVES THROUGH AND THE H3
DIVERGENCE AREA RETREATS TO THE NORTHEAST.

SHORT TERM...RAIN CHANCES ARE FRONT LOADED OVER THE EARLY PART OF
THE DAY WITH SHORTWAVE ENERGY, THETA RIDGING AND DEEP MOISTURE
COVERING THE EASTERN TWO THIRDS OF THE AREA. MUCH DRIER AIR MOVES
IN DURING THE AFTERNOON WITH PRECIP ENDING FROM THE WEST. COLD
ADVECTION TNITE WILL BRING A WELCOME COOL DOWN TO OUR OVERNIGHT
TEMPS WITH THE MID 50S BEING FELT FOR THE FIRST TIME SINCE THE
LAST WEEK IN MARCH. REMARKABLY THIS WOULD BE A RETURN TO NORMAL
MIN TEMPS.

LONG TERM...WEDNESDAY NIGHT TEMPS WILL BE BELOW SEASONAL NORMS
WITH COLD AIR ADVECTION CONTINUING UNDER CLEARING SKIES AND
DECOUPLING WINDS WITH THE SURFACE RIDGE OVER THE AREA. NEXT CHANCE
FOR RAIN LOOKS TO BE SATURDAY WITH A DIGGING TROF MOVING ITNO THE
SOUTHERN PLAINS AND CLOSING OFF AN UPPER LOW NEAR THE LOUISIANA COAST.
SINCE THIS FEATURE WILL BE IN PHASE WITH A PASSING UPPER TROF
THROUGH THE GREAT LAKES, THIS LOW SHOULD EJECT NORTHEAST AND KEEP
THE PERIOD OF RAINFALL BRIEF...DRY CONDITIONS RETURNING BY SUNDAY
AFTERNOON WITH A MASSIVE UPPER RIDGE MOVING IN FROM THE WEST.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  54  79  54  80  66 /   0   0  10  10  10
KBPT  54  80  56  81  65 /   0   0  10  10  10
KAEX  52  77  51  82  58 /   0   0  10  10  10
KLFT  54  76  55  83  63 /  10   0  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
     RIVER TO INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 1 AM CDT
     WEDNESDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...
     WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION UNTIL 5 PM CDT THIS AFTERNOON FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO
     CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 17, 4:45 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
445 AM CDT TUE APR 17 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
180945-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
445 AM CDT TUE APR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HAVING HAD UP TO 5 INCHES OF RAIN OVER NORTHWESTERN AND
SOUTHEASTERN PORTIONS OF THE FORECAST AREA, THERE IS STILL SOME
RISK OF FLOODING THIS MORNING AS SHOWERS CONTINUE EARLY TODAY.
DRIER AIR MOVES IN LATER TODAY WITH RAIN CHANCES ENDING FROM THE WEST.
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A VIGOROUS AND QUICK MOVING STORM SYSTEM COULD BRING THUNDERSTORMS
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
PLEASE REPORT ANY HEAVY RAINFALL AND FLOODING.

GMZ430-432-435-450-452-455-470-472-475-180945-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
445 AM CDT TUE APR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE OUTER WATERS TODAY.
WINDS AND SEAS SHOULD SUBSIDE LATE TODAY AS HIGH PRESSURE BUILDS IN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG NORTHERLY WINDS BY FRIDAY NIGHT AS A VIGOROUS LOW DEVELOPS
OFF THE LOUISIANA COAST. CONDITIONS SHOULD IMPROVE THROUGH THIS
WEEKEND AS THE LOW MOVES QUICKLY OUT OF THE AREA.

.SPOTTER INFORMATION STATEMENT...
WE MAY BE CALLING UPON RIGS TO REPORT SEVERE CONDITIONS LATE THIS
WEEK.

SWEENEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:31 PM CDTAreal Flood AdvisoryLCHIberia59 min
Apr 16, 9:45 PM CDTAreal Flood AdvisoryLCHIberia60 min
Apr 17, 9:39 AM CDTRiver Flood WarningLCHRapides63 hr

Nearby

Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.